MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204394
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a surgical procedure, a femoral tunnel was performed, where a screw biosure regenesorb was going to be positioned with its respective screwdriver, however it did not fit properly, therefore the physician decided to use the fixed screwdriver, but the same issue persisted, not allowing the complete insertion of the screw.After trying several times, the orange handle of the biosure was used, the screw entered completely in the handle, but at the moment of placing the screw in the femur, it stopped advancing, even after force was applied it to push it.The screw seemed to roll, therefore, it was tried to be withdrawn, but the distal part of the screw broke and came out.An attempt was made to remove the entire screw, however it was not possible to extract it, remaining inside the femur, approximately 60% of the implant.Surgery was completed as mentioned with a non-significant delay, with the reported device.Patient´s health condition was not affected and no further complications were reported.
 
Additional Manufacturer Narrative
A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states no clinically relevant supporting documentation was provided for inclusion in this medical investigation, a thorough medical investigation could not be performed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCREW BIOSURE REGENESORB 7MM X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15867696
Report Number1219602-2022-01818
Device Sequence Number12066815
Product Code MAI
UDI-Device Identifier00885554036701
UDI-Public00885554036701
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model Number72204394
Device Catalogue Number72204394
Device Lot Number50946204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2022
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date05/06/2023
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale
Patient Weight65 KG